RA, Grief and Simponi
Last updated: February 2021
As you know from my previous stories, I have been on Simponi since October 28th. I have had cortisone injections in November, plus a hip procedure done in January.
Managing physical and mental pain
After all these things I felt like the Simponi was finally starting to work. I still had pain but it was reduced to how it had been.
I had been getting a covid-19 test weekly since the beginning of January as my mother, who lived in a long-term care facility ended up in the hospital not well. They were able to stabilize her, but we all knew she was failing fast. I had not seen her in person for a year.
I never got to see her as she passed away early morning on February 4th, 2021.
Juggling RA pain and grief
This hit me very hard, we had a special bond. We had lived together with me looking after her, plus working full time, until I got extremely sick in July 2017.
I was not sleeping much, crying lots, the whole grief process. My RA flared, and I could hardly make it up the stairs and was shuffling to walk. As there is a stairlift on the main stairs, my daughter moved me upstairs so I could use the lift. I also spoke with my family doctor and he gave me a mild RX to help me go to sleep. I also increased my prednisone back up to the .5mg that was reduced in January. So far this has not helped. I haven't heard back from my Rheumatologist, (I sent them an email) so I am debating if I should increase my prednisone.
I do not want to be on these extra meds as they can be addictive. I took them for a week, was moving better and sleeping a lot better so I am able to manage my grief. Last night was the 3rd night not taking them. I did a lot of praying and crying last night. Also, I had extreme pain in my right knee, hip, ankle, foot, plus my shoulders, arms, hands. I took Tylenol and was finally able to fall into a restless sleep. Today both knees are hot and I am hurting a lot.
RA treatment is not a straight line
My next appointment is May 4th. I will have to see how things continue as to whether I increase my prednisone or take Celebrex again, which I still have on hand.
Well, that has been and is continuing my saga. I sure hope things will even out and get some stability in my life.
Thank you, Prays and Blessings
Did you know rheumatologist Dr. Donica Baker is answering community questions?
Join the conversation